Self diagnosis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

artist1973
New Member


Date Joined Aug 2007
Total Posts : 6
   Posted 9/15/2007 10:21 AM (GMT -7)   
I have been suffering from anxiety and depression for a some time now, really bad for the past 4 months.

I am taking 2 wellbutrin 150's and 3 zanax am noon and night... every moring I wake with sweats, tremors and general anxiety. Could it be the fact that my body has a .25 zanaz every 6-7 hrs during the day but during the night I dont take any for at least 12 hours or so. I am not sure if the anxiety is always there and the zanax is covering it or if my heightened am anxiety is because of a lack of zanax. Like withdrawl kind of.

Any ideas?

superanxious 21
New Member


Date Joined Sep 2007
Total Posts : 16
   Posted 9/15/2007 1:52 PM (GMT -7)   
hi. I am sorry you have anxiety. I have had serious anxiety for one month now. I too take lorazepam...but I only take it in the middle of the night. Thats when i feel I am the worst. When it is quiet and my boyfriend who is anxiety free is peacefully sleeping next to me. It makes me feel worse. I dont know...I never need ativan during the day..only at night...is there any way you can limit it to nighttime? Are you on something like lexapro or paxil?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/15/2007 4:04 PM (GMT -7)   

Hi artist,

How is your medication prescribed? If the Xanax is 3 times a day, you could take it at 0700- 1500 - 2300. That would cover 8 hour intervals around the clock.

Good luck and keep us posted.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 9/15/2007 11:02 PM (GMT -7)   
Xanax three times a day every day is not an incredibly high dose or anything, but tolerance will start to be an issue at some point. I'm not saying that's what you're going through now, but I believe you should inquire about a longer acting benzodiazepine such as Valium or Klonopin.

Simply put, Xanax is not a maintenance drug. It's not designed to be dosed like you're taking it...it's designed to be taken only as needed. The longer-acting benzos work on a different principle and are indicated for longer term use. Tolerance is only an issue at very high doses with these drugs, and because they have a longer half life you should expect "around the clock" coverage, so to speak, as they approach a steady plasma level.

I would talk to your doctor (hopefully a psychiatrist) about this as soon as possible, because the longer you're on Xanax the more difficult the switch will be, in theory. And believe me, you don't want to reach a point where you're building tolerance to Xanax. I'm sure others will follow and say why.

I'm also curious as to how exactly your medication is prescribed. Is up to three times per day as needed, or just three times a day?
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/16/2007 6:25 AM (GMT -7)   
I would also talk to your doc and perhaps an AD is needed to help you out .......Kitt and Debaser are rightabout how the Benzo's should be taken ............as RX by your doc

I am on Ativan and Valium have been for many many yrs BUT since doing many self help tech I have cut way back and now only take when absoulutely needed..........

Do you do or have you tried any self help tech's at all ....plenty on the forum such as CBT .....Breathing ect........

I also am one that take Trazadone at night as my a/p is bad then too as I worry about everything or did ..........

Let us know how you make out

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:02 AM (GMT -7)
There are a total of 2,734,669 posts in 301,233 threads.
View Active Threads


Who's Online
This forum has 151347 registered members. Please welcome our newest member, Marie34.
314 Guest(s), 11 Registered Member(s) are currently online.  Details
BnotAfraid, Mouche, Serenity Now, mpost, NiceCupOfTea, Healing98, Sallyyy, Traveler, YiyiBoo, bdavis, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer